Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


increased eye pressure and HIV
Apr 1, 2008

Hi Doctors, Thanks for all the great work you've been doing over the years.

32, 1m90, 85kg Belgian here. I've been positive for 2,5 years, currently CD4 at 400, 21%. Will be starting meds in the not so distant future.

I 've been having two strange symptoms, not sure they're related to eachother or to HIV.

Since 5 weeks, i've been having blocked jaws caused by - i think- salliva glands that are somehow very tender. In the same time frame, my right eye started watering, and the tearduct (near to nose) got hard and VERY tender. The tenderness and constant crying continues, and my jaw still gets blocked once a week, alternating sides. Touching my eye is very painfull, it hurts 'behind' my eye.

I got a tobramycine/dexamethason eye thingy, didn't work.

Today, the eye-doctor measured eye pressures of 23 and 28 (left and right, i'm guessing mBar), with 28 being the value in the painful eye.

I'm taking coversyl plus (Perinopril and indapamide ace/diuretic).

Any ideas? Getting diagnosed with glaucoma or pre glaucoma does not seem realistic at age 31... So far he wants me on xalatan (latanoprostum) to reduce the pressure.

Any thoughts? Could this be HIV related or Coversyl/Hyptertension related? Would a Beta-blocker help, as this seemingly helps the eye pressure too?

thanks for answering! greetings from Belgium

Response from Dr. Henry

HIV rarely has been associated with glaucoma. HIV has been associated with both lymph node enlargement and parotid gland enlargement/tenderness that could be contributing to your facial symptoms. Often a facial CT/MRI or ultrasound can sort some of that out. Most HIV meds are OK to take with meds you have prescribed. KH



Previous
lipoatrophy
Next
Cortisol, sleep problems, stress and Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement